Member Gallery    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Zoloft?  (Read 1095 times)

0 Members and 1 Guest are viewing this topic.

Offline comoso

  • Full Member
  • ***
  • Posts: 188
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Zoloft?
« on: May 21, 2014, 02:49:26 PM »
OK, So I have another long thread, but I thought I'd start a new one with my experiences.  Basically, I took xanax only for 6 months.  anxiety only got worse and depression crept in.  Then I went to lexapro and klonopin for 9 weeks.  Headaches were too much so psych switched me to zoloft 5 weeks ago.  I've had some good times on zoloft.  I've really felt it was working.  I've weaned down to only 1 .5mg klonopin per day.  I take it in the morning along with 25 mg zoloft am and 25 pm.

This Monday I got very sick to my stomach and have had diarrhea and constipation and absolutely no appetite.  I've lost 10 lbs in 3  days and only feel like staying in bed.  Is this zoloft related this late or am I just sick?  I went to the Dr yesterday and they said stomach flu and gave me some phenergan.   When your body has so many things going on it's weird.  She asked if I had ear ringing or any dizziness.  I laughed and said, yeah 9 months of that. 

I stayed home from work today and my ear ringing is really getting to me.  I know it's just anxiety, but I guess I need some reassurance that it's not my meds causing this. 

Any chance I'd get these side effects from zoloft 5 weeks after starting it? 
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 5539
  • Country: au
  • Rec's: 115
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Zoloft?
« Reply #1 on: May 21, 2014, 06:31:16 PM »
Any chance I'd get these side effects from zoloft 5 weeks after starting it?

While Zoloft can affect the GI tract your symptoms aren't typical, especially having both diarrhea and constipation. Zoloft usually only triggers one or the other, mostly diarrhea. It may be the med, but I think it unlikely. Time will tell.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline comoso

  • Full Member
  • ***
  • Posts: 188
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Zoloft?
« Reply #2 on: May 21, 2014, 06:47:31 PM »
How about my near constant ear ringing.   Anxiety or med?
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 5539
  • Country: au
  • Rec's: 115
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Zoloft?
« Reply #3 on: May 21, 2014, 07:58:51 PM »
How about my near constant ear ringing.   Anxiety or med?

It could be either, but if it's a med then it is more likely to to the Klonopin than Zoloft.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline comoso

  • Full Member
  • ***
  • Posts: 188
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Zoloft?
« Reply #4 on: May 22, 2014, 08:52:16 PM »
How about the Phenergan they gave me for the stomach flu.  I had an anxiety free week last week and was really hoping that I was out of the woods.  Any chance that is messing with my zoloft and that's why my anxiety is up?  I've been gagging and dry heaving quite a bit today, but I haven't taken phenergan because I'm nervous that's what has brought anxiety back.
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 5539
  • Country: au
  • Rec's: 115
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Zoloft?
« Reply #5 on: May 23, 2014, 12:49:16 AM »
Any chance that is messing with my zoloft and that's why my anxiety is up?  I've been gagging and dry heaving quite a bit today, but I haven't taken phenergan because I'm nervous that's what has brought anxiety back.

I doubt your symptoms are from the Phenergan. It's an antihistamine which generally have a mild anti anxiety effect. Usually the only side-effect of taking both meds is sedation so be careful when driving, operating machinery, etc.

Gagging and dry heaving are not typical Zoloft side-effects, so you probably do have something like the stomach flu and illness can increase anxiety levels. In some respects anxiety and depression are immune system disorders so when the immune system goes into overdrive it can affect anxiety and depression.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline comoso

  • Full Member
  • ***
  • Posts: 188
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Zoloft?
« Reply #6 on: May 23, 2014, 04:48:48 PM »
OK, So I was wrong.  They gave me one shot of phenergan and the prescription they gave me is for Zofran.  I was able to survive yesterday without the zofran but today I was gagging and dry heaving so much I had to take it. 

I broke my cardinal rule and googled. 

http://www.crazymeds.us/CrazyTalk/index.php/topic/23937-ssris-and-nauseazofran/

Ian, What do you think about that?  I did call my psych today and talked to him and he told me that there was very small chance that zoloft was causing my nausea after 5.5 weeks.  I had hardly no anxiety last week and felt pretty darn good.  I'm probably just experiencing a stomach bug and it's caused a setback in my anxiety recovery. 

Should I stay away from the zofran and tough out the nausea?
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 5539
  • Country: au
  • Rec's: 115
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Zoloft?
« Reply #7 on: May 23, 2014, 06:09:43 PM »
Should I stay away from the zofran and tough out the nausea?

Zofran (ondansetron) actually started out as an antianxiety med, and by all accounts a very effective one, but then someone noticed it was also very good at combating nausea, and particularly that triggered by chemo and radiation therapy, so instead of selling 30 pills for anxiety at relatively low cost, the med was aimed at the the nausea market where they could charge $8 for each one. The early anti anxiety trials were underway just after I developed PD some 28 years ago and I had high hopes for it as a better alternative to TCAs (this was before SSRIs), so I was extremely disappointed by the marketing strategy.

However, there is some evidence that it can reduce the effectiveness of SSRIs, however, it is possible that its strong anti anxiety effect will mask this. Unfortunately, the only way to know is to try it. Benadryl is worth trying, or the prescription antihistamine hydroxyzine which is also prescribed as an alternative to benzodiazepines.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Online insights

  • Hero Member
  • *****
  • Posts: 5539
  • Country: au
  • Rec's: 115
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Zoloft?
« Reply #8 on: May 23, 2014, 08:33:57 PM »
However, there is some evidence that it can reduce the effectiveness of SSRIs, however, it is possible that its strong anti anxiety effect will mask this.

CORRECTION: I've looked at the literature in more depth and it seems that SSRIs are more likely to slightly reduce the effectiveness of Zofran, that it them.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline comoso

  • Full Member
  • ***
  • Posts: 188
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Zoloft?
« Reply #9 on: May 23, 2014, 09:58:03 PM »
OK, So I'm safe to take it as needed without it effecting my zoloft startup?   I really don't want to mess that up.  I had a good week last week, big setback this week.  Am ready to take setbacks and laugh them off. 
Bookmark and Share

Tags: